MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0002-USA
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, bard/davol arista ah powder did not achieve hemostasis when used during the procedure.The subject product was discarded by the user facility.Review of manufacturing records confirms product lot was manufactured to specification.No indication of a manufacturing related cause for the event reported.The reported condition of material clumping as presenting may not prevent the product from performing as intended.At this time no definitive conclusion can be made.The administration section of the instruction for use (ifu) states " a liberal amount of arista¿ ah should be applied to the bleeding site followed by pressure until hemostasis is achieved." additionally, the precautions section of the ifu states "arista¿ ah is intended to be used in a dry state.Contact with saline or antibiotic solutions prior to achieving hemostasis will result in loss of hemostatic potential.".
 
Event or Problem Description
As reported, during a cardiac surgery on (b)(6) 2021 bard/davol arista ah 3g us was used on the patient.The arista was not in a powdery form, as is normal.It was identified as cake-like, clumpy, and thick.The surgeon utilized this during surgery but hemostasis was not achieved.As reported, the arista ah material was in a dry state and did not come in contact with any fluids before deployment.Another from the same lot was opened, deployed onto a surgical towel and noted the same consistency.Another arista ah was used without issue.There was no patient impact as a result of this event.As the arista ah used did not achieve hemostasis a malfunction mdr is submitted to document the event.

Brand Name
ARISTA AH
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12058355
Report Number1213643-2021-20158
Device Sequence Number3870473
Product Code LMG
UDI-Device Identifier00801741044106
UDI-Public(01)00801741044106
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberSM0002-USA
Device Lot Number6453501
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;